Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 42, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 2, 2017, 9:55 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 95 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2017, 9:55 PM CDT (02:55 UTC)
- Expired
- May 2, 2017, 11:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 167 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:13 PM CDT | HAIL 1 | 2 W Booker, TX | |
| May 2, 10:21 PM CDT | HAIL 1.25 | 3 Wsw Perryton, TX | |
| May 2, 10:58 PM CDT | HAIL 1.25 | Wolf Creek Park, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
611
WUUS54 KAMA 030255
SVRAMA
TXC295-357-030430-
/O.NEW.KAMA.SV.W.0042.170503T0255Z-170503T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
955 PM CDT TUE MAY 2 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Lipscomb County in the Panhandle of Texas...
Northeastern Ochiltree County in the Panhandle of Texas...
* Until 1130 PM CDT
* At 954 PM CDT, a severe thunderstorm was located near Booker, or
13 miles northeast of Perryton, moving east at 30 mph. Another
severe thunderstorm was located 15 miles west of Perryton moving
east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10006 3620 10086 3650 10097 3650 10000
3606 10000
TIME...MOT...LOC 0254Z 278DEG 26KT 3648 10059
HAIL...1.25IN
WIND...60MPH
$$
LG7 follow-up statements
333
WWUS54 KAMA 030301
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1001 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1001 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1000 PM CDT, a severe thunderstorm was located over Booker, or 16
miles east of Perryton, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement reported a wall cloud with this storm.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10006 3620 10086 3650 10097 3650 10000
3606 10000
TIME...MOT...LOC 0300Z 278DEG 26KT 3647 10053
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
LG456
WWUS54 KAMA 030336
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1036 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1036 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1036 PM CDT, a severe thunderstorm was located 5 miles south of
Perryton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10006 3620 10086 3650 10097 3650 10000
3606 10000
TIME...MOT...LOC 0336Z 273DEG 20KT 3632 10082
HAIL...1.25IN
WIND...60MPH
$$
LG424
WWUS54 KAMA 030343
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1043 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1043 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1043 PM CDT, a severe thunderstorm was located 6 miles southeast
of Perryton, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10006 3620 10086 3650 10094 3650 10000
3606 10000
TIME...MOT...LOC 0343Z 277DEG 25KT 3631 10074
HAIL...1.25IN
WIND...60MPH
$$
LG815
WWUS54 KAMA 030352
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1052 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1052 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1050 PM CDT, a severe thunderstorm was located 4 miles northwest
of Follett, or 18 miles north of Lipscomb, moving east at 30 mph.
Another severe thunderstorm was located 3 miles north of Wolf Creek
Park moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10006 3620 10086 3650 10094 3650 10000
3606 10000
TIME...MOT...LOC 0350Z 273DEG 28KT 3649 10019
HAIL...1.25IN
WIND...60MPH
$$
LG145
WWUS54 KAMA 030407
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1107 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1107 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1107 PM CDT, a severe thunderstorm was located 7 miles northeast
of Wolf Creek Park, or 14 miles west of Lipscomb, moving east at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3617 10069 3650 10070 3650 10000 3606 10000
3606 10006
TIME...MOT...LOC 0407Z 282DEG 28KT 3626 10052
HAIL...1.25IN
WIND...60MPH
$$
LG283
WWUS54 KAMA 030415
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1115 PM CDT TUE MAY 2 2017
TXC295-357-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-Ochiltree TX-
1115 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
At 1114 PM CDT, a severe thunderstorm was located 11 miles northeast
of Wolf Creek Park, or 11 miles west of Lipscomb, moving east at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Lipscomb, Booker, Follett, Higgins and Darrouzett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 10060 3650 10056 3650 10000 3606 10000
3606 10006
TIME...MOT...LOC 0414Z 270DEG 25KT 3630 10046
HAIL...1.50IN
WIND...60MPH
$$
LG875
WWUS54 KAMA 030420
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1120 PM CDT TUE MAY 2 2017
TXC357-030430-
/O.CAN.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Ochiltree TX-
1120 PM CDT TUE MAY 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3614 10054 3649 10054 3650 10000 3606 10000
3606 10006
TIME...MOT...LOC 0420Z 270DEG 26KT 3630 10043
$$
TXC295-030430-
/O.CON.KAMA.SV.W.0042.000000T0000Z-170503T0430Z/
Lipscomb TX-
1120 PM CDT TUE MAY 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LIPSCOMB COUNTY...
At 1120 PM CDT, a severe thunderstorm was located 10 miles northwest
of Lipscomb, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Lipscomb, Booker, Follett, Higgins and Darrouzett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3614 10054 3649 10054 3650 10000 3606 10000
3606 10006
TIME...MOT...LOC 0420Z 270DEG 26KT 3630 10043
HAIL...1.50IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:30 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 2, 5:30 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 530 PM CDT Tue May 2 2017 .AVIATION... An upper level disturbance will combine with a cold front to bring a chance of showers and thunderstorms to the DHT and GUY TAF sites tonight. The best chance looks to be at GUY so have an extended amount of time for rain there. Low clouds in the IFR range are expected to move in behind the front at all sites overnight. The low clouds will then slowly lift during the day on Wednesday. More showers may be possible for the GUY TAF site on Wednesday with another disturbance, but chances do not look too great right now. North winds will gust to around 30 knots behind the cold front. && .PREV DISCUSSION... /Issued 525 PM CDT Tue May 2 2017/ DISCUSSION... For tonight, a cold front will move through the Oklahoma and Texas Panhandles. In addition, a fast moving upper level shortwave trof is progged to track east southeast across the area later tonight and Wednesday. Short range models are in very good agreement on handling this feature. Based on the project path of this particular storm system, the OK Panhandle still stands the greatest threat for showers and tstms, while the far southern Texas Panhandle will have the overall least threat. Considering this, have raised pops about 10 percent across the board for the OK Panhandle and far ncntrl and nern TX Panhandle tonight. Pops then diminish markedly to non-mentionable across the far southern Texas Panhandle. Tstms that develop this evening and tonight should do so on the cool side of the frontal boundary. Enough moisture has returned to the region as seen by dewpoints in the 40s and 50s across most of the area. The combination of the above plus sufficient lift from the approaching upper level shortwave trof, steep mid level lapse rates, and strengthening mid to upper level wind profiles courtesy of the shortwave trof suggest tstm potential will increase this evening and tonight. A few storms that develop will have the potential to become strong to marginally severe, with hail and gusty winds the primary hazards. Lingering slgt chc to chc pops were included for Wednesday across mainly the northeast half of the fcst area as the upper level shortwave trof continues to track across and then east of the region. An upper level ridge of high pressure will then dominate the weather across the srn high plains from Thursday through Sunday with warmer temperatures. All medium range models suggest a vigorous upper level low pressure system will dig southward to a position near srn CA by next Monday morning. This far out in time, have incorporated only slgt chc pops for showers and tstms across mainly wrn sections of the OK and TX Panhandles for Sunday night through Tuesday. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/13
Hazardous weather outlook, May 2, 5:38 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 538 PM CDT Tue May 2 2017 OKZ001>003-TXZ001>020-031100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 538 PM CDT Tue May 2 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible tonight across all of the Oklahoma Panhandle and most of the Texas Panhandle. A few storms that develop will have the potential to become strong to marginally severe, with hail to around one inch in diameter and wind gusts to around 60 mph the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms may develop Wednesday afternoon across the Oklahoma Panhandle as well as the north central and northeast Texas Panhandle. Any storms that form are expected to remain below severe levels at this time. Thunderstorms will be possible again Sunday night and Monday, mainly across western sections of the Oklahoma and Texas Panhandles. A few storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary this evening and tonight, mainly across the Oklahoma Panhandle and the northern Texas Panhandle. Andrade
In the hours before
Special weather statement, May 2, 8:48 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
848 PM CDT TUE MAY 2 2017
OKZ002-003-TXZ004-005-030215-
Texas OK-Beaver OK-Ochiltree TX-Lipscomb TX-
848 PM CDT TUE MAY 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER...EASTERN TEXAS...
NORTHWESTERN LIPSCOMB AND NORTHERN OCHILTREE COUNTIES UNTIL 915 PM
CDT...
At 848 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Tyrone to 11 miles
southeast of Hardesty. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Perryton, Beaver, Hooker, Booker, Tyrone, Forgan, Elmwood, Adams,
Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3631 10037 3639 10109 3650 10109 3650 10117
3700 10125 3700 10041
TIME...MOT...LOC 0148Z 274DEG 29KT 3702 10116 3647 10109
LGSpecial weather statement, May 2, 9:07 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Amarillo TX 907 PM CDT TUE MAY 2 2017 TXZ002-003-030300- Sherman TX-Hansford TX- 907 PM CDT TUE MAY 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES UNTIL 1000 PM CDT... At 906 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Gruver, or 19 miles south of Guymon, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Texhoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3635 10109 3623 10173 3650 10182 3650 10109 TIME...MOT...LOC 0206Z 258DEG 19KT 3641 10155 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 90 min |
| May 2, 9:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 91 min |
| May 2, 10:14 PM CDT | Special Weather Statement | AMA | Dallam | 31 min |
| May 2, 10:27 PM CDT | Special Weather Statement | AMA | Sherman | 33 min |
| May 2, 11:08 PM CDT | Special Weather Statement | AMA | Hansford | 37 min |
| May 2, 11:15 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 46 min |
| May 2, 11:30 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 44 min |
| May 2, 11:49 PM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 41 min |
| May 3, 12:11 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore | 49 min |
| May 3, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 46 min |
| May 3, 12:28 AM CDT | Special Weather Statement | AMA | Moore | 47 min |
| May 3, 12:52 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 53 min |
| May 3, 12:57 AM CDT | Special Weather Statement | AMA | Hemphill | 33 min |
| May 3, 1:21 AM CDT | Special Weather Statement | AMA | Hutchinson | 24 min |
| May 3, 1:32 AM CDT | Special Weather Statement | AMA | Gray | 28 min |
| May 3, 1:46 AM CDT | Special Weather Statement | AMA | Hutchinson | 59 min |
| May 3, 1:56 AM CDT | Special Weather Statement | AMA | Gray | 49 min |
| May 3, 2:10 AM CDT | Special Weather Statement | AMA | Wheeler | 35 min |
| May 3, 2:44 AM CDT | Special Weather Statement | AMA | Carson | 61 min |
| May 3, 3:30 AM CDT | Special Weather Statement | AMA | Wheeler | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.